Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 149, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 25, 2012, 11:46 PM CDT for Monona County, Iowa; Burt County, Cuming County, Thurston County, Nebraska. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2012, 11:46 PM CDT (04:46 UTC)
- Expired
- May 26, 2012, 12:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monona County, IA, Burt County, NE, Cuming County, NE, Thurston County, NE
The radar
The Omaha radar (KOAX), 85 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 12:00 AM CDT | TSTM WND DMG | Oakland, NE | NUMEROUS TREES BLOWN DOWN. VERY LATE REPORT FROM LOCAL NEWSPAPER. |
| May 26, 12:00 AM CDT | HAIL 1 | 1 N Lyons, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 876 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
662
WUUS53 KOAX 260446
SVROAX
IAC133-NEC021-039-173-260530-
/O.NEW.KOAX.SV.W.0149.120526T0446Z-120526T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1146 PM CDT FRI MAY 25 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BURT COUNTY IN EAST CENTRAL NEBRASKA...
CUMING COUNTY IN NORTHEAST NEBRASKA...
EXTREME WESTERN MONONA COUNTY IN WEST CENTRAL IOWA...
THURSTON COUNTY IN NORTHEAST NEBRASKA...
* UNTIL 1230 AM CDT
* AT 1144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BANCROFT...OR 37 MILES SOUTH OF SIOUX CITY...AND
MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LYONS...MACY...WALTHILL...WINNEBAGO...DECATUR...BANCROFT...
OAKLAND AND ROSALIE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 BETWEEN MILE MARKERS 142 AND 169.
INTERSTATE 29 BETWEEN MILE MARKERS 118 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4224 9632 4222 9633 4222 9627 4219 9620
4187 9612 4186 9613 4184 9611 4182 9666
4199 9683 4228 9654 4228 9642
TIME...MOT...LOC 0444Z 253DEG 41KT 4197 9655
WIND...HAIL 60MPH 1.00IN
$$
ZAPOTOCNY4 follow-up statements
435
WWUS53 KOAX 260457
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1157 PM CDT FRI MAY 25 2012
IAC133-NEC021-039-173-260530-
/O.CON.KOAX.SV.W.0149.000000T0000Z-120526T0530Z/
MONONA IA-BURT NE-THURSTON NE-CUMING NE-
1157 PM CDT FRI MAY 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM
CDT FOR EXTREME WESTERN MONONA...BURT...THURSTON AND CUMING
COUNTIES...
AT 1154 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BANCROFT AND LYONS...OR 35 TO 40 MILES SOUTH OF SIOUX CITY...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
LYONS...MACY...WALTHILL...WINNEBAGO...DECATUR...BANCROFT...OAKLAND
AND ROSALIE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 BETWEEN MILE MARKERS 142 AND 169.
INTERSTATE 29 BETWEEN MILE MARKERS 118 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4224 9632 4222 9633 4222 9627 4219 9620
4187 9612 4186 9613 4184 9611 4182 9666
4199 9683 4228 9654 4228 9642
TIME...MOT...LOC 0454Z 241DEG 36KT 4199 9652
WIND...HAIL 60MPH 1.00IN
$$
ZAPOTOCNY792
WWUS53 KOAX 260503
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1203 AM CDT SAT MAY 26 2012
IAC133-NEC021-039-173-260530-
/O.CON.KOAX.SV.W.0149.000000T0000Z-120526T0530Z/
MONONA IA-BURT NE-THURSTON NE-CUMING NE-
1203 AM CDT SAT MAY 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM
CDT FOR EXTREME WESTERN MONONA...BURT...THURSTON AND CUMING
COUNTIES...
AT MIDNIGHT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL
ONE MILE NORTH OF LYONS. THIS STORM WAS LOCATED NEAR LYONS...OR 35
MILES SOUTH OF SIOUX CITY...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
LYONS...MACY...WALTHILL...WINNEBAGO...DECATUR...BANCROFT...OAKLAND
AND ROSALIE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 BETWEEN MILE MARKERS 142 AND 169.
INTERSTATE 29 BETWEEN MILE MARKERS 118 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4224 9632 4222 9633 4222 9627 4219 9620
4187 9612 4186 9613 4184 9611 4182 9666
4199 9683 4228 9654 4228 9642
TIME...MOT...LOC 0458Z 253DEG 41KT 4199 9645
WIND...HAIL <50MPH 1.00IN
$$
ZAPOTOCNY608
WWUS53 KOAX 260514
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1214 AM CDT SAT MAY 26 2012
NEC039-260540-
/O.CAN.KOAX.SV.W.0149.000000T0000Z-120526T0530Z/
CUMING NE-
1214 AM CDT SAT MAY 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR CUMING COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4224 9632 4222 9633 4222 9627 4219 9620
4187 9612 4186 9613 4184 9611 4183 9647
4212 9649 4227 9651 4228 9642
TIME...MOT...LOC 0513Z 259DEG 41KT 4197 9621
$$
IAC133-NEC021-173-260530-
/O.CON.KOAX.SV.W.0149.000000T0000Z-120526T0530Z/
MONONA IA-BURT NE-THURSTON NE-
1214 AM CDT SAT MAY 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM
CDT FOR EXTREME WESTERN MONONA...BURT AND THURSTON COUNTIES...
AT 1213 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DECATUR...OR 38
MILES SOUTH OF SIOUX CITY...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEAST THURSTON COUNTY...LYONS...MACY...WINNEBAGO...DECATUR
AND OAKLAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 BETWEEN MILE MARKERS 142 AND 169.
INTERSTATE 29 BETWEEN MILE MARKERS 118 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4224 9632 4222 9633 4222 9627 4219 9620
4187 9612 4186 9613 4184 9611 4183 9647
4212 9649 4227 9651 4228 9642
TIME...MOT...LOC 0513Z 259DEG 41KT 4197 9621
WIND...HAIL 60MPH 1.00IN
$$
ZAPOTOCNY739
WWUS53 KOAX 260523
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1223 AM CDT SAT MAY 26 2012
IAC133-NEC173-021-260540-
/O.EXP.KOAX.SV.W.0149.000000T0000Z-120526T0530Z/
MONONA IA-BURT NE-THURSTON NE-
1223 AM CDT SAT MAY 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WESTERN MONONA...
BURT AND THURSTON COUNTIES WILL EXPIRE AT 1230 AM CDT...
THE STORM WHICH PROMPTED THE WARNING REMAINS SEVERE AND A NEW
SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED.
LAT...LON 4224 9632 4222 9633 4222 9627 4219 9620
4187 9612 4186 9613 4184 9611 4183 9647
4212 9649 4227 9651 4228 9642
TIME...MOT...LOC 0523Z 253DEG 41KT 4197 9621
$$
ZAPOTOCNYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:49 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, May 25, 6:49 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 649 PM CDT FRI MAY 25 2012 .AVIATION... 00Z TAFS FOR KOFK...KOMA AND KLNK. THUNDERSTORM CHANCES PRIMARY AVIATION CONCERN WITH THIS TAF FORECAST AND IT WILL BE A BATTLE BETWEEN STRONG WARM ADVECTION AND INCREASING CAP OVER AREA WHETHER OR NOT THEY DEVELOP AND HOW WIDESPREAD THEY BECOME. IT STILL APPEARS ENOUGH OF A RISK THAT WARM ADVECTION WILL WIN OUT AND THUNDERSTORMS WILL DEVELOP OVER ERN NEBRASKA THIS EVENING...THUS TEMPO GROUPS WERE FORECAST. HOWEVER...CONFIDENCE NOT HIGH IN EXACT TIMING. LATER TONIGHT CIGS EXPECTED TO LOWER AS LOW LEVEL MOISTURE STREAMS NORTH WITH IMPROVING CONDITIONS THEN ON SATURDAY AS SURFACE WINDS TURN MORE SOUTHERLY AND INCREASE. CHERMOK && .PREV DISCUSSION... /ISSUED 342 PM CDT FRI MAY 25 2012/ DISCUSSION... THUNDERSTORM CHANCES/STRENGTH THROUGH SUNDAY REMAINS THE MAIN WEATHER FOCUS/CHALLENGE. SHORT TERM...TONIGHT. PER WATER VAPOR AND SHORT RANGE MODELS...UPPER HEIGHTS CONTINUE TO BUILD ACROSS FORECAST AREA AHEAD OF AN UPPER LOW NEARING CNTRL CA. FIRST WAVE OF WARM ADVECTION...WITH RICH THETA E AIR AT H85 LIFTING ACROSS ERN NEBR/WRN IA PER GFS/NAM...GENERATED SCATTERED CONVECTION OVER THE FORECAST AREA BUT STRONGEST AT 20Z WAS JUST TO THE SOUTHEAST. THIS WARM ADVECTION WAS FORECAST TO SHIFT MORE TOWARD AND AWAY FROM NRN AND ERN ZONES BY 12Z. FORECAST SOUNDINGS AND 4KM WRF INDICATED PRECIP OR ITS POTENTIAL AT MOST AREAS THROUGH MID/LATE EVENING AND HIGHEST PRECIP CHANCES FOR TONIGHT WILL BE CARRIED THEN. WILL LINGER A DECREASING CHANCE AFTER 06Z...WITH HIGHER CHANCES ACROSS THE NORTH. AT 20Z MAIN SURFACE WARM FRONT WAS SEVERAL COUNTIES SOUTH OF NEBRASKA WITH SECONDARY BOUNDARY SE OF LINCOLN/OMAHA. MAIN SEVERE THREAT INITIALLY STILL APPEARS TO BE HAIL WITH THE INCREASING ELEVATED CAPE AND STRONG SHEAR PRESENT AND ANOTHER ROUND OF CONVECTION SHOULD GET GOING THROUGH EARLY EVENING. WEAKER BOUNDARY SE OF LINCOLN/OMAHA COULD PROVIDE EXTRA FOCUSING POINT AND IF SURFACE WARM FRONT WOULD MANAGE TO LIFT UP INTO SERN ZONES THIS EVENING A SMALL TORNADO THREAT WOULD EXIST TOO. APPEARS BEST WARM ADVECTION AND SEVERE THREAT THOUGH IS PRIOR TO 06Z. ON SATURDAY ALL MODELS SHIFT WARM FRONT UP TO OR NORTH OF OUR NORTHERN BORDER AND BASED ON HOW HOT IT IS GETTING TODAY SOUTH OF BOUNDARY...WOULD EXPECT SOME MID 90S INTO SRN ZONES AT LEAST AND POSSIBLY FARTHER NORTH. LEFT IN SMALL POPS N IN THE MORNING NEAR RETREATING WARM FRONT AND W AND NORTH IN THE AFTERNOON EITHER DUE TO STRONG HEATING POSSIBLY KICKING OFF A HIGH BASED SUPERCELL FOR THE FORMER...AND IN CASE RETREATING WARM FRONT SLOWS/STALLS LATTER. DID NOT GO HIGHER THAN SLIGHT CHANCE AT THIS TIME...AS CAP STRENGTH WILL BE INCREASING SATURDAY BUT ANY DISTURBANCES WILL HAVE TO BE MONITORED. HIGHER PRECIP CHANCES ALONG WITH HEAVY RAIN MENTION STILL IN ORDER SUNDAY AFTERNOON NORTHWESTERN AREAS AND A LITTLE FARTHER SOUTHEAST IN THE EVENING. STRONG TROUGH WILL BRING FALLING HGTS TO NEBR AND SHOVES BOUNDARY TOWARD/INTO WESTERN ZONES WITH PRECIPITABLE WATER VALUES HIGH AND TRAINING CELLS LIKELY. WITH 0-6KM SHEAR VALUES ALSO QUITE HIGH WITH APPROACHING UPPER TROUGH...SEVERE WEATHER RISK LOOMS AGAIN. BOOSTED HIGHS AHEAD OF APPROACHING FRONT. QUIETER AND POTENTIALLY NICE MEMORIAL DAY STILL ON TRACK...AND ALTHOUGH NW WINDS MAY BE A LITTLE HIGHER THAN MODEL BLEND SUGGESTED...THEY SHOULDN'T BE AS STRONG AS SATURDAY OR SUNDAY. PLUS DWPTS WILL BE MUCH LESS THAN SATURDAY TO GO ALONG WITH COOLER TEMPS COMPARED TO SAT OR SUN. REST OF EXTENDED...NO CHANGES FROM MODEL BLEND. NEXT TROUGH TO ARRIVE SOMETIME IN LATE TUE THROUGH LATE WED PERIOD PROVIDING NEXT BETTER CHANCE OF PRECIPITATION. A SLOWER TIMING COULD ALLOW MAX TEMPS TO BE HIGHER THAN BLEND/FORECAST GAVE AND THAT TOO WILL BE SOMETHING TO MONITOR AFTER ACTIVE WEATHER OF WEEKEND PASSES. CHERMOK && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, May 25, 4:15 PM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 415 PM CDT FRI MAY 25 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-261100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 415 PM CDT FRI MAY 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT AS A WARM FRONT LIFTS NORTH THROUGH THE REGION. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL THE PRIMARY HAZARD. ALSO...A FEW TORNADIC STORMS WILL BE POSSIBLE SOUTH OF THE I-80 CORRIDOR WHERE A HIGHER CONCENTRATION OF ENVIRONMENTAL SHEAR WILL BE LOCATED. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY HIGHS IN THE LOWER 90S ARE EXPECTED SATURDAY...PUSHING HEAT INDICES TO THE UPPER 90S. THUNDERSTORMS ARE EXPECTED TO REDEVELOP SUNDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE REGION. SOME OF THESE STORMS COULD BE SEVERE. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN HAZARDS...ALONG WITH LOCALLY HEAVY RAINFALL. ADDITIONAL THUNDERSTORMS ARE FORECAST TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS ANOTHER WEATHER SYSTEM MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR TONIGHT...REPORTS OF SEVERE WEATHER ARE ENCOURAGED.
In the hours before
Special weather statement, May 25, 9:52 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
952 PM CDT FRI MAY 25 2012
NEZ017-031-032-260330-
STANTON NE-PIERCE NE-MADISON NE-
952 PM CDT FRI MAY 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STANTON...
SOUTHEASTERN PIERCE AND MADISON COUNTIES UNTIL 1030 PM CDT...
AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF MEADOW GROVE...OR
18 MILES SOUTHWEST OF NORFOLK...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORFOLK...PIERCE...BATTLE CREEK...HADAR AND MEADOW GROVE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 BETWEEN MILE MARKERS 57 AND 81.
HIGHWAY 81 BETWEEN MILE MARKERS 153 AND 166.
LAT...LON 4224 9751 4211 9736 4210 9737 4209 9734
4203 9728 4180 9774 4189 9784 4199 9783
TIME...MOT...LOC 0248Z 230DEG 29KT 4192 9775
ZAPOTOCNYSpecial weather statement, May 25, 11:05 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1105 PM CDT FRI MAY 25 2012
NEZ032-033-043-260430-
STANTON NE-COLFAX NE-CUMING NE-
1105 PM CDT FRI MAY 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR STANTON...NORTH CENTRAL COLFAX
AND SOUTHWESTERN CUMING COUNTIES UNTIL 1130 PM CDT...
AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF STANTON...OR 17
MILES SOUTHEAST OF NORFOLK...MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF SOUTHEAST STANTON COUNTY...CLARKSON AND HOWELLS.
LAT...LON 4192 9696 4176 9673 4174 9681 4175 9690
4172 9691 4167 9716 4182 9730
TIME...MOT...LOC 0401Z 269DEG 43KT 4182 9722
ZAPOTOCNYSpecial weather statement, May 25, 11:17 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1117 PM CDT FRI MAY 25 2012
NEZ015-018-032-033-260445-
STANTON NE-THURSTON NE-CUMING NE-WAYNE NE-
1117 PM CDT FRI MAY 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STANTON...WEST
CENTRAL THURSTON...CUMING AND SOUTHEASTERN WAYNE COUNTIES UNTIL
1145 PM CDT...
AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WISNER...OR 27 MILES EAST OF
NORFOLK...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WISNER...PENDER...BEEMER...PILGER AND THURSTON.
THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 93 AND 117.
LAT...LON 4218 9662 4187 9656 4184 9702 4202 9713
4222 9700
TIME...MOT...LOC 0416Z 258DEG 31KT 4199 9689
ZAPOTOCNYLocal storm report, May 25, 11:30 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1130 PM CDT FRI MAY 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL WISNER 41.99N 96.91W
05/25/2012 M1.00 INCH CUMING NE LAW ENFORCEMENT
ALSO VERY STRONG WINDS...BUT NO SPEED ESTIMATE.
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:18 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 57 min |
| May 25, 9:52 PM CDT | Special Weather Statement | OAX | Madison | 38 min |
| May 25, 9:58 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton, Wayne | 32 min |
| May 25, 10:25 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton, Wayne | 22 min |
| May 25, 10:37 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Wayne | 38 min |
| May 25, 11:05 PM CDT | Special Weather Statement | OAX | Stanton | 25 min |
| May 25, 11:17 PM CDT | Special Weather Statement | OAX | Cuming | 28 min |
| May 25, 11:36 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce | 39 min |
| May 26, 12:34 AM CDT | Special Weather Statement | OAX | Thurston | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.